Thunderstorm Wind, Jones
- When
- July 25, 6:15 PM CST
- Where
- Jones County, 8 mi S of Laurel
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.583, -89.133
A few trees were blown down in the area.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 25, 1:30 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUL 25 2002 MAIN FORECAST PROBLEMS CONTINUE TO BE THE LOCATION AND COVERAGE OF AFTERNOON AND EVENING CONVECTION THROUGH FRIDAY LATEST MODEL GUIDANCE DOESNT INDICATE THAT THERE WILL BE MUCH CHANGE TO THE ONGOING FORECAST PACKAGE. 500MB HIGH PRESSURE RIDGE TO BUILD INTO THE NORTHWEST CWFA LATER TONIGHT. PW VALUES BEGIN TO DROP BELOW TWO INCHES IN THE DELTA OVERNIGHT.. THIS TREND WILL CONTINUE THROUGH CENTRAL PORTIONS OF THE CWFA THROUGH TOMORROW NIGHT. THE SOUTH AND SOUTHEAST ZONES PWS STAY AT OR ABOVE TWO INCHES THROUGH FRIDAY NIGHT...UNTIL THE SURFACE RIDGE AND UPPER LEVEL RIDGE BUILD IN OVER THE ENTIRE STATE. SHORTWAVE ENERGY ASSOCIATED WITH SHEAR AXIS TO REMAIN IN PLACE THROUGH 60 HOURS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...WHICH COULD HELP TO ENHANCE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH FRIDAY. FRONTAL BOUNDARY SITUATED TO THE NORTH WILL BECOME DIFFUSE LATER TODAY...AND SHOULD CEASE TO FOCUS PRECIP AT THE SURFACE. POPS IN THE NORTH SHOULD BE VERY ISOLATED IN NATURE...WITH NO SURFACE FEATURES...ONLY WEAK UPPER LEVEL ENERGY...AND DECREASING MOISTURE. ALONG AND SOUTH OF 20...POPS SHOULD BE SCATTERED IN COVERAGE AND DIURNAL IN NATURE THROUGH FRIDAY. SEABREEZE COULD FOCUS PRECIP IN THE SOUTHERN ZONES BOTH FRIDAY AND SATURDAY. HOWEVER...BY LATE SATURDAY...PWS HAVE DROPPED BELOW 2 INCHES IN THE SOUTHERN TIER OF ZONES...AND WILL DROP POPS TO ISOLATED IN ALL LOCALES. FOR TEMPERATURES...CURRENT TRENDS LOOK PRETTY GOOD AND SEE NO REASON TO STRAY TOO FAR FROM ONGOING FORECAST. FIRST PERIOD POPS WILL BE BASED LARGELY ON RADAR TRENDS AT THE TIME OF ZONE ISSUANCE. IN THE EXTENDED...RIDGE IN PLACE OVER THE CWFA THROUGH LATE WEDNESDAY...BEFORE WEAKENING ON THURSDAY. OVERALL...TEMPS WILL BE WARM AND CONVECTION SCATTERED/ISOLATED IN COVERAGE AND DIURNAL IN NATURE. PRELIM NUMBERS... JAN 72/92/73/94/73 33221 MEI 72/93/72/95/72 33221 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU JUL 25 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EASTERN LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH 9 PM THIS EVENING. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. HOWEVER...THUNDERSTORMS SHOULD BE MOST NUMEROUS TO THE EAST OF INTERSTATE 55 WHERE WIND GUSTS OF 40 TO 50 MILES AN HOUR...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE SLOW SOUTHEAST MOVEMENT OF THE STORMS COULD ALSO RESULT IN VERY LOCALIZED FLOODING ON STREETS AND IN POOR DRAINAGE AREAS. A MOIST AND UNSTABLE AIRMASS REMAINS ACROSS THE AREA. THIS AIRMASS WILL COMBINE WITH DAYTIME HEATING...AND DISTURBANCES IN THE UPPER ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS THE REGION. INTERACTING OUTFLOW BOUNDARIES WILL ESPECIALLY ASSIST THUNDERSTORM COVERAGE ACROSS... EAST-CENTRAL AND SOUTH MISSISSIPPI. MOST OF THE ACTIVITY SHOULD DIE OUT COMPLETELY BETWEEN 10 PM AND MIDNIGHT. THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU JUL 25 2002 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EASTERN LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH 9 PM THIS EVENING. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. HOWEVER...THUNDERSTORMS SHOULD BE MOST NUMEROUS TO THE EAST OF INTERSTATE 55 WHERE WIND GUSTS OF 40 TO 50 MILES AN HOUR...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE SLOW SOUTHEAST MOVEMENT OF THE STORMS COULD ALSO RESULT IN VERY LOCALIZED FLOODING ON STREETS AND IN POOR DRAINAGE AREAS. A MOIST AND UNSTABLE AIRMASS REMAINS ACROSS THE AREA. THIS AIRMASS WILL COMBINE WITH DAYTIME HEATING...AND DISTURBANCES IN THE UPPER ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS THE REGION. INTERACTING OUTFLOW BOUNDARIES WILL ESPECIALLY ASSIST THUNDERSTORM COVERAGE ACROSS... EAST-CENTRAL AND SOUTH MISSISSIPPI. MOST OF THE ACTIVITY SHOULD DIE OUT COMPLETELY BETWEEN 10 PM AND MIDNIGHT. THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in the area.
A few trees were blown down in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309083, 5309084.